CSN Login
Members Online: 9

You are here

Zits at 38? Like I need this too?

winediva's picture
winediva
Posts: 26
Joined: Jun 2008

Any colon cancer gals who also had ovaries removed? I'm enjoying the effects of surgically induced menopause - no periods anymore! - but also the crazy hot flashes and other irritating symptoms. Just a few days after chemo I notice my face is awash in tiny zits. Any ideas on whether its the menopause or the chemo? Anything I should avoid or look for in skin care? My 20 year reunion is this summer and I'm totally going for microderm abraision or something like it if I can. Zits at my age. Seriously? Like the hemrhoids aren't enough?

usakat's picture
usakat
Posts: 625
Joined: Jul 2006

Oh, yeah...the $%!# your docs never tell you about...the CRC/chemo prize package! I suppose they don't give you the complete dirty low down because they don't want to scare you off and mostly because everyone is different.

You have skin issues...my toenails turned black and fell off. Alas, it's good to be alive...when my onc put it in those terms I quit complaining, but I can relate.

As for your skin...diligent skin care is a must! What is your chemo cocktail? Are you on Erbitux? Erbitux can cause significant skin rashes and acne. I suspect however, your problem is probably related to hormonal chaos wrecking havoc on your bod while you adjust to your new extreme body makeover. If that's it, talk to your doc about helping to you get regulated - they should be able to check that out with your blood tests (Jana?).
Best advice I can give you, other than thumbs up/bottoms up with the red wine, is lots of water. Hydrate the heck out of your new extreme madeover self with WATER. It will help flush out the chemo and help with your skin. I had to work at the water consumption, but when I did, it helped.

Hope all is well...one chemo round down...you'll make it and enjoy the heck out of life when you're done.

Hugs,
Katie

KierstenRx's picture
KierstenRx
Posts: 249
Joined: Nov 2006

Dear Diva,
I feel your pain... I had a total hysterectomy along with my bowel resection at age 32. I also had my own private summers (hot flashes), night sweats, irritability, etc... It's almost like PMS x 100!!! Anyway my skin definitely had more breakouts. It was totally weird. My skin would be super dry yet breakout like it was oily. I wasn't on the Erbitux like USAKat discussed, but I still think it was a combination of the hormones and the chemo.

There is a lot of controversy over hormone replacement. My oncologist decide low dose estrogen would be a benefit for me. It definitely helped my symptoms. I'm not sure if it improved my skin because I had already finished chemo.

As far as skin care, I also say lots of water. I also would watch the caffeniated drinks. I switched skin care products because my skin had changed so much. Even today I still can't use what I did. My plastic surgeons office also had a skin care center and they recommended PCA skin care products. They really made a difference. I found the products quite a bit cheaper at www.skincarerx.com I would lay off the microderm for now and use a good mask once a week. I also would cleanse my skin twice a day and try not to touch my face during the day.

One other thing I did was switch to bare minerals makeup. I found my foundation was to heavy and also contributing to breakouts during chemo.

Bad skin stinks and I did not expect it during my treatment. Try to be patient, it will get better. Email me if you have any skin care product specifics. I have always been a beauty product junkie!! The having no periods does rule though!!!

Kiersten

pamness
Posts: 513
Joined: Nov 2007

Interesting, I didn't notice a change in my skin, I am 55 and had already gone through menopause (sort of), I have been done with treatment for 10 months, but about two months ago, I started noticing my face was breaking out. It didn't even do that when I was a teen. I have been going for facials, etc. and it has helped - but how wierd is that? I am assuming you are not on ebuterix where this is a common reaction. I have decided that it will make my skin look younger, eventually and perhaps is a good, though odd side effect. Chemo also made my nails and hair grow really fast.

Pam

winediva's picture
winediva
Posts: 26
Joined: Jun 2008

Thanks ladies.As always, you come through. I am not on Erbitux, but good to know if that drug ever makes it my way. Good call on the water; it certainly can't hurt. I also work as an actress though, and I'm totally freaked out about any on camera stuff. (Don't even get me started on hi-def.) I guess I'll try some more oil controlling skin stuff and see how I do. I'm on hormone replacements, but it seems to be a pretty low dose. I guess I'll check in with my gyno on that. Oy. Anyone finds any good products though...please share!

yag41chi
Posts: 4
Joined: Jun 2008

Hello,
I am new to the group. I am on Erbitux right now and my face broke out like a teen ager. It has gotten better. The onc wrote me a rx for augmentin and cleomycin gel.I actually bought the aloe vera plant and scooped out the gel and put on my face day and night. It has cleared my face up quite a bit except for my cheeks. I drink lots of water and no sodas. Hope this helps.

kristasplace's picture
kristasplace
Posts: 956
Joined: Oct 2007

I opted out on the hysterectomy during my colon resection, but the radiation i received sterilized me, AND gave me immediate menopause. I was 38 at the time, and have not had a period since last september. I agree that the lack of periods is a wonderful gift, but the hot flashes are what kill me more than anything. They have become much more frequent since i started my adjuvant three months ago.

I also have some little 'zits' that have come up. Not only on my face, but on my arms, and a little on my hips and tummy. This is something that has just recently begun, so i'm putting my money on the chemo cause. I'm currently taking FOLFOX 6, and just had a dose reduction the sixth time around. Hopefully things will get better with the reduction.

Many hugs,
Krista

doris2657
Posts: 39
Joined: Mar 2008

Hi winediva I had to have my ovaries removed since my colon cancer had spread to my ovaries,they removed everything and did debulking a few hot flashes but that is all,my onc does not belive in hormone replace ment since it ups you for blood clots,only thing with my skin was it has gotten very dry...good luck and God Bless you

Subscribe to Comments for "Zits at 38? Like I need this too?"